Asymptotic behavior of the hitting time, overshoot and undershoot for some Lévy processes

Bernard Roynette; Pierre Vallois; Agnès Volpi

ESAIM: Probability and Statistics (2007)

  • Volume: 12, page 58-93
  • ISSN: 1292-8100

Abstract

top
Let (Xt, t ≥ 0) be a Lévy process started at 0, with Lévy measure ν. We consider the first passage time Tx of (Xt, t ≥ 0) to level x > 0, and Kx := XTx - x the overshoot and Lx := x- XTx- the undershoot. We first prove that the Laplace transform of the random triple (Tx,Kx,Lx) satisfies some kind of integral equation. Second, assuming that ν admits exponential moments, we show that ( T x ˜ , K x , L x ) converges in distribution as x → ∞, where T x ˜ denotes a suitable renormalization of Tx.


How to cite

top

Roynette, Bernard, Vallois, Pierre, and Volpi, Agnès. "Asymptotic behavior of the hitting time, overshoot and undershoot for some Lévy processes." ESAIM: Probability and Statistics 12 (2007): 58-93. <http://eudml.org/doc/104411>.

@article{Roynette2007,
abstract = {Let (Xt, t ≥ 0) be a Lévy process started at 0, with Lévy measure ν. We consider the first passage time Tx of (Xt, t ≥ 0) to level x > 0, and Kx := XTx - x the overshoot and Lx := x- XTx- the undershoot. We first prove that the Laplace transform of the random triple (Tx,Kx,Lx) satisfies some kind of integral equation. Second, assuming that ν admits exponential moments, we show that $(\widetilde\{T_x\},K_x,L_x)$ converges in distribution as x → ∞, where $\widetilde\{T_x\}$ denotes a suitable renormalization of Tx.
},
author = {Roynette, Bernard, Vallois, Pierre, Volpi, Agnès},
journal = {ESAIM: Probability and Statistics},
keywords = {Lévy processes; ruin problem; hitting time; overshoot; undershoot; asymptotic estimates; functional equation.; undershoot; functional equation},
language = {eng},
month = {11},
pages = {58-93},
publisher = {EDP Sciences},
title = {Asymptotic behavior of the hitting time, overshoot and undershoot for some Lévy processes},
url = {http://eudml.org/doc/104411},
volume = {12},
year = {2007},
}

TY - JOUR
AU - Roynette, Bernard
AU - Vallois, Pierre
AU - Volpi, Agnès
TI - Asymptotic behavior of the hitting time, overshoot and undershoot for some Lévy processes
JO - ESAIM: Probability and Statistics
DA - 2007/11//
PB - EDP Sciences
VL - 12
SP - 58
EP - 93
AB - Let (Xt, t ≥ 0) be a Lévy process started at 0, with Lévy measure ν. We consider the first passage time Tx of (Xt, t ≥ 0) to level x > 0, and Kx := XTx - x the overshoot and Lx := x- XTx- the undershoot. We first prove that the Laplace transform of the random triple (Tx,Kx,Lx) satisfies some kind of integral equation. Second, assuming that ν admits exponential moments, we show that $(\widetilde{T_x},K_x,L_x)$ converges in distribution as x → ∞, where $\widetilde{T_x}$ denotes a suitable renormalization of Tx.

LA - eng
KW - Lévy processes; ruin problem; hitting time; overshoot; undershoot; asymptotic estimates; functional equation.; undershoot; functional equation
UR - http://eudml.org/doc/104411
ER -

References

top
  1. J. Bertoin, Lévy processes, Cambridge Tracts in Mathematics, vol. 121. Cambridge University Press, Cambridge (1996).  Zbl0861.60003
  2. J. Bertoin and R.A. Doney, Cramér's estimate for Lévy processes. Statist. Probab. Lett.21 (1994) 363–365.  Zbl0809.60085
  3. H. Cramér, Collective risk theory: A survey of the theory from the point of view of the theory of stochastic processes. Skandia Insurance Company, Stockholm, (1955). Reprinted from the Jubilee Volume of Försäkringsaktiebolaget Skandia.  
  4. H. Cramér, On the mathematical Theory of Risk. Skandia Jubilee Volume, Stockholm (1930).  
  5. R.A. Doney, Hitting probabilities for spectrally positive Lévy processes. J. London Math. Soc.44 (1991) 566–576.  Zbl0699.60061
  6. R.A. Doney and A.E. Kyprianou, Overshoots and undershoots of Lévy processes. Ann. Appl. Probab.16 (2006) 91–106.  Zbl1101.60029
  7. R.A. Doney and R.A. Maller. Stability of the overshoot for Lévy processes. Ann. Probab.30 (2002) 188–212.  Zbl1016.60052
  8. F. Dufresne and H.U. Gerber, Risk theory for the compound Poisson process that is perturbed by diffusion. Insurance Math. Econom.10 (1991) 51–59.  Zbl0723.62065
  9. I.S. Gradshteyn and I.M. Ryzhik, Table of integrals, series, and products. Academic Press [Harcourt Brace Jovanovich Publishers], New York (1980). Corrected and enlarged edition edited by Alan Jeffrey, Incorporating the fourth edition edited by Yu. V. Geronimus [Yu. V. Geronimus] and M. Yu. Tseytlin [M. Yu. Tseĭtlin], Translated from Russian.  Zbl0521.33001
  10. P.S. Griffin and R.A. Maller, On the rate of growth of the overshoot and the maximum partial sum. Adv. in Appl. Probab.30 (1998) 181–196.  Zbl0905.60064
  11. A. Gut, Stopped random walks, Applied Probability, vol. 5, A Series of the Applied Probability Trust. Springer-Verlag, New York, (1988). Limit theorems and applications.  Zbl0634.60061
  12. I. Karatzas and S.E. Shreve. Brownian motion and stochastic calculus, Graduate Texts in Mathematics, vol.113. Springer-Verlag, New York, second edition (1991).  Zbl0734.60060
  13. A.E. Kyprianou, Introductory lectures on fluctuations of Lévy processes with applications. Universitext. Springer-Verlag, Berlin (2006).  Zbl1104.60001
  14. N.N. Lebedev, Special functions and their applications. Dover Publications Inc., New York (1972). Revised edition, translated from the Russian and edited by Richard A. Silverman, Unabridged and corrected republication.  Zbl0271.33001
  15. M. Loève, Probability theory. II. Springer-Verlag, New York, fourth edition (1978). Graduate Texts in Mathematics, Vol. 46.  Zbl0385.60001
  16. F. Lundberg, I- Approximerad Framställning av Sannolikhetsfunktionen. II- Aterförsäkering av Kollectivrisker. Almqvist and Wiksell, Uppsala (1903).  
  17. T. Rolski, H. Schmidli, V. Schmidt and J. Teugels, Stochastic processes for insurance and finance. Wiley Series in Probability and Statistics. John Wiley & Sons Ltd., Chichester (1999).  Zbl0940.60005
  18. K. Sato, Lévy processes and infinitely divisible distributions, volume 68 of Cambridge Studies in Advanced Mathematics. Cambridge University Press, Cambridge, (1999). Translated from the 1990 Japanese original, Revised by the author.  
  19. A.G. Sveshnikov and A.N. Tikhonov, The theory of functions of a complex variable. “Mir”, Moscow (1982). Translated from the Russian by George Yankovsky [G. Yankovskiĭ].  Zbl0531.30002
  20. A. Volpi, Processus associés à l'équation de diffusion rapide; Étude asymptotique du temps de ruine et de l'overshoot. Univ. Henri Poincaré, Nancy I, Vandoeuvre les Nancy (2003). Thèse.  

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.